Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


alternative medicine
Apr 28, 2013

I was just diagnosed as HIV positive this week. I am an average well educated 52 year old heterosexual woman, who is five years divorced after 30 years of marriage. I have only had 4 sex partners and no history of drug use. I am still trying to digest this and figure out what to do. I still have thoughts that maybe the test was flawed in some way and this will all go away. I am reading that there is apparently little hope of that, so I am turning my thoughts to helping myself in the best possible way. What is your opinion on taking the Chinese herb Astragalus to boost my immune system. I just went out and purchased vitamins A, C, B complete, zinc, calcium and D. I just feel like I need to take control of it in some way. I am spinning out of control. I have notified my most recent partner, and he tested negative, thank God. I contacted my first partner after my divorce and he is getting a test tomorrow. I couldn't get a doctor appointment until June, and I need advice. I don't know who gave this to me, but stupidly, I did not use a condom. Thanks.

Response from Dr. Henry

There is no strong evidence that chinese herbs or megavitamins significantly influence the outcomes of HIV infection. Current HIV treatment is good and getting better-I would try to insist to be seen before June to see where you are at and hear about your treatment options-that is the best way to qet your questions answered and be able to feel like you have control over what is happening. KH



Previous
Atripla and the lap band
Next
HAIR FALL OUT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement